MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 8MM HEIGHT CONVEX-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 8MM HEIGHT CONVEX-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.647.138S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s height reported as 175 cms.This patient information is unknown.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent a c4-c7 anterior cervical fusion procedure.During the procedure, the zero-p variable angle (va) implant 8mm height convex-sterile was inserted at the c4-c5 level.Upon insertion with the insertion device, the plate disengaged from the peek spacer.The surgeon was unable to completely re-engage the plate to the implant after numerous attempts.A new zero-p va implant was requested as the surgeon was uncomfortable with trying to force the implant on.Upon removing the zero-p va implant from the sterile field, the sales consultant was able to disengage the implant completely with considerable force.The plate seemed to be stuck halfway down the track on the peek spacer.A new zero-p va of the same size was implanted with no issues.The inner shaft for extraction screwdriver was reportedly broken, and the fragment is still located inside of a titanium cervical self retaining screw that was not implanted into the patient.There was no patient consequence reported.The procedure was successfully completed with a surgical delay of 10 minutes.Patient outcome was good.Concomitant device/s reported: insertion device (part# 03.647.963, lot# unknown, quantity# 1), peek spacer (part# unknown, lot# unknown, quantity# 1), screws: zero-p va (part# 04.613.518, lot# unknown, quantity# unknown).This report is for one (1) zero-p va implant 8mm height convex-sterile.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part: 04.647.138s, lot: l791910: manufacturing site: mezzovico , release to warehouse date: 01.March 2018 , expiry date: 01.Feb.2028.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ZERO-P VA IMPLANT 8MM HEIGHT CONVEX-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7739936
Report Number2939274-2018-53159
Device Sequence Number13732659
Product Code OVE
UDI-Device Identifier10705034750828
UDI-Public(01)10705034750828
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.138S
Device Catalogue Number04.647.138S
Device Lot NumberL791910
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date08/30/2018
Patient Sequence Number1
Patient Age70 YR
Patient Weight81